# SDR 2002FA0000700

- Difficulty date: May 15, 2002
- Submitted: June 5, 2002
- Operation: General aviation
- Aircraft: N38996
- Make and model: Piper PA-32-300
- Aircraft serial: 327740104
- Engine: Lyc IO540K1G5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Condition: Worn
- Location: Engine
- Part time: 495 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING NORMAL INSPECTION, FOUND FERROUS METAL SLIVERS IN OIL FILTER,  FUTHER INSPECTION BY REMOVING NR 1 AND NR 3 CYLINDER SHOWED, METAL IMBEDED IN PISTON SKIRTS, AND CAM LOBE SHAIRED BY NR 3 CYLINDER INTAKE AND NR 4 CYL EXHAUST SEVERELY WORN AND PITTED AND CAM FOLLOWERS PITTED.  THIS IS THE 2ND OCCURRENCE OF A PREMATURE CAM LOBE FAILURE FOUND IN A 12 MONTH PERIOD.  REMOVAL NR 1 CYLINDER FOR REPAIRS FOR HIGH OIL CONSUMPTION, FOUND NR 3 CYLINDER INTAKE CAM LOBE SEVERLY WORN.
